Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 46, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 11, 2008, 6:39 PM CDT for Barton County, Russell County, Kansas. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 11, 2008, 7:18 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Barton County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 154 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:47 PM CDT | TORNADO | 10 E Susank, KS | DAMAGE TO THE ROOF...WINDOWS...AND OUTBUILDINGS AT A RESIDENCE. IN ADDITION...POWERLINE DAMAGE FROM THE INTERSECTION OF NE 190 RD. AND NE 100 AVE CONTINUING NORTHEAST TO THE ELLSWORTH COUNTY LINE. |
| Jun 11, 6:47 PM CDT | TORNADO | 11 Ene Susank, KS | DAMAGE TO AN ABANDONED STRUCTURE. ROOF BLOWN ACROSS ROAD. |
| Jun 11, 6:47 PM CDT | TORNADO | 11 E Susank, KS | DAMAGE TO AN ABANDONED STRUCTURE. ROOF BLOWN ACROSS ROAD. |
| Jun 11, 6:47 PM CDT | TORNADO | 13 Ene Susank, KS | DAMAGE TO THE ROOF AND OUTBUILDINGS AT RESIDENCE. |
| Jun 11, 6:47 PM CDT | TORNADO | 13 E Susank, KS | DAMAGE TO THE ROOF AND OUTBUILDINGS AT RESIDENCE. |
| Jun 11, 6:47 PM CDT | TORNADO | 8 N Claflin, KS | A TORNADO WAS REPORTED ON THE GROUND WITH SOME POWER FLASHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -484 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 112339
TORICT
KSC009-167-120030-
/O.NEW.KICT.TO.W.0046.080611T2339Z-080612T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS.
SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS.
* UNTIL 730 PM CDT.
* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER NORTH CENTRAL BARTON COUNTY...OR
18 MILES SOUTHEAST OF RUSSELL...MOVING NORTHEAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
RURAL AREAS OF SOUTHEASTERN RUSSELL COUNTY...
RURAL AREAS OF NORTHEASTERN BARTON COUNTY...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3882 9849 3880 9848 3860 9848 3859 9873
3870 9874
TIME...MOT...LOC 2339Z 244DEG 34KT 3867 9866
$$
HOWERTON3 follow-up statements
000
WWUS53 KICT 112350
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUN 11 2008
KSC009-167-120030-
/O.CON.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-BARTON KS-
649 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BARTON AND
SOUTHEASTERN RUSSELL COUNTIES UNTIL 730 PM CDT...
AT 647 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN RUSSELL
COUNTY...OR 19 MILES WEST OF ELLSWORTH...MOVING NORTHEAST AT 39 MPH.
THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES.
LOCAL LAW ENFORCEMENT REPORTED A TORNADO 8 MILES NORTH OF CLAFLIN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3882 9849 3880 9848 3860 9848 3859 9873
3870 9874
TIME...MOT...LOC 2349Z 244DEG 34KT 3871 9855
$$
SCHRECK000
WWUS53 KICT 112359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT WED JUN 11 2008
KSC009-120009-
/O.CAN.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
BARTON KS-
659 PM CDT WED JUN 11 2008
...THE TORNADO WARNING FOR NORTHEASTERN BARTON COUNTY HAS BEEN
CANCELLED...
AT 656 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
3882 9849
TIME...MOT...LOC 2359Z 243DEG 33KT 3875 9845
$$
KSC167-120030-
/O.CON.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-
659 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RUSSELL
COUNTY UNTIL 730 PM CDT...
AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN RUSSELL
COUNTY...OR 14 MILES WEST OF ELLSWORTH...MOVING NORTHEAST AT 37 MPH.
THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN RUSSELL COUNTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
3882 9849
TIME...MOT...LOC 2359Z 243DEG 33KT 3875 9845
$$
SCHRECK000
WWUS53 KICT 120018
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT WED JUN 11 2008
KSC167-120027-
/O.CAN.KICT.TO.W.0046.000000T0000Z-080612T0030Z/
RUSSELL KS-
717 PM CDT WED JUN 11 2008
...THE TORNADO WARNING FOR SOUTHEASTERN RUSSELL COUNTY HAS BEEN
CANCELLED...
AT 713 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
THIS STORM COULD STILL PRODUCE LARGE HAIL AND DAMAGING WIND. A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RUSSELL COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3880 9848 3869 9848 3869 9874 3870 9874
3882 9849
TIME...MOT...LOC 0017Z 243DEG 33KT 3882 9826
$$
SCHRECKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:09 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 3:09 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT WED JUN 11 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT. TONIGHT: VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE NEXT COUPLE DAYS. THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG. WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL HEIGHTS ARE BETWEEN 3000 AND 5000FT. THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS. THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT. WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE 12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED TO BE BRIEF. THURSDAY-FRIDAY: THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND FURTHER OUT IN TIME. CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN. SATURDAY-TUESDAY: HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO THIS PORTION OF THE FORECAST. SCHRECK && .AVIATION... COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 85 65 82 / 40 40 50 30 HUTCHINSON 65 83 62 83 / 50 40 40 20 NEWTON 67 84 63 83 / 40 40 40 20 ELDORADO 70 85 65 82 / 30 40 50 30 WINFIELD-KWLD 71 86 67 81 / 20 40 50 40 RUSSELL 59 81 59 84 / 60 20 20 0 GREAT BEND 60 82 59 84 / 60 20 20 10 SALINA 62 82 59 84 / 60 20 30 10 MCPHERSON 64 83 61 83 / 50 30 40 10 COFFEYVILLE 72 86 67 81 / 10 40 50 40 CHANUTE 72 86 67 81 / 20 40 50 30 IOLA 72 85 66 81 / 20 40 50 30 PARSONS-KPPF 72 86 67 81 / 10 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jun 11, 4:00 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT WED JUN 11 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...AS A STRONG COLD FRONT MOVES SOUTHEAST INTO THE AREA. THE DEGREE OF INSTABILITY AND WIND SHEAR WILL PROMOTE SEVERE THUNDERSTORMS...CAPABLE OF GOLFBALL TO TENNIS BALL SIZE HAIL...DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT SOUTHEAST TONIGHT...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY RAINFALL. AHEAD OF THE COLD FRONT TODAY...VERY STRONG SOUTHERLY WINDS WILL PREVAIL. REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/ADK
In the hours before
Local storm report, Jun 11, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 SW OLMITZ 38.50N 98.96W
06/11/2008 E1.00 INCH BARTON KS TRAINED SPOTTER
&&
SCHRECKLocal storm report, Jun 11, 6:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD 1 NW OLMITZ 38.53N 98.95W
06/11/2008 BARTON KS TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD WAS TRYING TO FORM TO THE
NORTHWEST OF OLMITZ.
&&
CDBSpecial weather statement, Jun 11, 6:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 618 PM CDT WED JUN 11 2008 KSZ032-112345- RUSSELL- 618 PM CDT WED JUN 11 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BUNKER HILL...OR 8 MILES SOUTHEAST OF RUSSELL...AND MOVING NORTHEAST AT 22 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. HOWERTON
Local storm report, Jun 11, 6:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 8 N LINCOLN 39.16N 98.15W
06/11/2008 LINCOLN KS LAW ENFORCEMENT
KANSAS HIGHWAY PATROL REPORTED A FUNNEL 8 MILES NORTH OF
LINCOLN.
&&
CDBLocal storm report, Jun 11, 6:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL NNW SUSANK 38.64N 98.78W
06/11/2008 E1.75 INCH BARTON KS TRAINED SPOTTER
ALSO REPORTED 60 MPH WINDS.
0625 PM TSTM WND GST NNW SUSANK 38.64N 98.78W
06/11/2008 E60.00 MPH BARTON KS TRAINED SPOTTER
&&
CDBLocal storm report, Jun 11, 6:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FUNNEL CLOUD 1 SE SUSANK 38.63N 98.76W
06/11/2008 BARTON KS LAW ENFORCEMENT
&&
PJHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:57 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 22 hr |
| Jun 11, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 53 min |
| Jun 11, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 55 min |
| Jun 11, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 30 min |
| Jun 11, 6:09 PM CDT | Tornado Warning | ICT | Barton | 51 min |
| Jun 11, 6:27 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 63 min |
| Jun 11, 6:51 PM CDT | Tornado Warning | ICT | Ellsworth | 42 min |
| Jun 11, 6:57 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 5 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.